Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 282, NWS North Platte, NE

September 30, 2019Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 30, 2019, 6:45 PM CDT for Frontier County, Nebraska. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2019, 6:45 PM CDT (23:45 UTC)
Expired
Sep 30, 2019, 6:58 PM CDT
In force
13 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS53 KLBF 302345
SVRLBF
NEC063-010015-
/O.NEW.KLBF.SV.W.0282.190930T2345Z-191001T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
645 PM CDT Mon Sep 30 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Eastern Frontier County in southwestern Nebraska...

* Until 715 PM CDT.

* At 644 PM CDT, a severe thunderstorm was located 9 miles southwest 
  of Elwood, or 24 miles southwest of Lexington, moving north at 
  35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eustis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4041 10017 4070 10013 4070 9998 4044 9998
      4044 10009 4040 10010
TIME...MOT...LOC 2344Z 198DEG 51KT 4046 9994 

HAIL...1.00IN
WIND...60MPH
 
$$

Gomez
1 follow-up statement
514 
WWUS53 KLBF 302358
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
658 PM CDT Mon Sep 30 2019

NEC063-010007-
/O.CAN.KLBF.SV.W.0282.000000T0000Z-191001T0015Z/
Frontier NE-
658 PM CDT Mon Sep 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4041 10017 4070 10013 4070 9998 4044 9998
      4044 10009 4040 10010
TIME...MOT...LOC 2357Z 198DEG 51KT 4063 9987 

$$

Gomez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:37 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 30, 2:37 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
237 PM CDT Mon Sep 30 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 237 PM CDT Mon Sep 30 2019

The surface cold will be positioned just southeast of the
forecast area by 00Z this evening. Modest instability will be n
place near and just north of the front with sufficient 0-3km shear
of 45-50kts. Deep layer forcing will increase quickly in the
evening as a low level jet develops and increases convergence
along north of the front.

Scattered thunderstorms should develop quickly, within an
environment marginally supportive for isolated strong to severe
storms. The area of concern will be south of an Imperial through
North Platte to Ewing line. Isolted damaging wind gusts and some
hail posible. Storms look to transition to elevated showers and
thunderstorms with a modest mid level lapse rates near 7 C/km.
POPs increase into the likely category most areas by late evening
and remain so overnight.

Additional concerns regard the potential for heavy rain with
storms lifting northeast away from the boundary. Though the
heaviest rainfall looks to fall south and east of the local CWA,
training storms are possible with total rain amounts of up to
1.0" possible tonight through Tuesday. Heaviest rainfall amounts
across the southeast were lowered from the previous forecast.

Lows tonight will generally range from near 40 northwest Sandhills
to near 50 far southeast.

Highs Tuesday will be much below normal for early October from
about 25 degrees below normal northwest (mid to upper 40s) to 15
degrees below normal south (mid 50s).

On Tuesday, an upper trough positioned across the Intermountain
West in tandem with an upper ridge over the Southeast U.S., will
provide southwesterly flow aloft and persistent isentropic
upglide. Skies will remain overcast Tuesday, with categorical POPs
in central Nebraska during the morning and likely POPs over much
of the remaining area. Additional rainfall amounts could reach a
quarter to half inch across southeastern areas.

Shower chances increase to likely again Tuesday night as the
base of the upper trough swings through Wyoming and western
Colorado. Even with the colder air, wet bulb temperature remain
above 35 degrees in Sheridan and nw Cherry County. Thus, expecting
all precipitation to fall as rain with no travel impacts aside
from wet surfaces. Lows will range from the mid to upper 30s in
the northwest to mid 40s southeast. No potential for frost during
this time given moist low levels and overcast skies.

.LONG TERM...(Wednesday through Monday)
Issued at 237 PM CDT Mon Sep 30 2019

A good chance for morning showers Wednesday morning, ending in the
afternoon. Mainly cloudy skies, to see some return sunshine
southwestern areas in the afternoon. High again much below normal
from near 50 northeast to near 60 far southwest.

Clear skies and surface high pressure near 1028mb will settle over
western Nebraska Wednesday night. Overnight lows upper 20s to
lower 30s west of Valentine through Ogallala to mid 30s further
east. It looks probable for the first frost/freeze for the growing
season, at least across our west.

Dry conditions Thursday and Friday, as upper ridging crosses the
region. Highs return to the upper 50s to mid 60s Thursday and the
60s to near 70 Friday. A chance for showers Friday night into
Saturday as an upper trough crosses the Northern Plains.
Temperature remain slightly below normal in the low to mid 60s
Saturday through Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1220 PM CDT Mon Sep 30 2019

Latest satellite imagery shows persistent cloud cover across
western and portions of northern Nebraska early this afternoon
which is leading to MVFR conditions. Expecting this cloud cover
to continue, followed by some clearing across northern Nebraska
later this afternoon. Clouds will begin to increase once again
this evening across central Nebraska as showers and thunderstorms
begin to develop. MVFR to IFR ceilings are then expected from 06z
through the end of the TAF period. In addition, gusty winds are
expected once again through the day today for both terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Thorne
Hazardous weather outlook, Sep 30, 2:53 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
253 PM CDT Mon Sep 30 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-012000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
253 PM CDT Mon Sep 30 2019 /153 PM MDT Mon Sep 30 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Showers and thunderstorm chances increase this evening. There is
a marginal risk for strong to severe thunderstorms south and east
of a line from Imperial to Ewing where any storms will be capable
of producing large hail, gusty winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Showers and thunderstorms will remain possible through the day on
Tuesday. At this time, the threat for severe weather remains low.

There is a chance for some patchy/areas of frost across portions
of western and northwest Nebraska Thursday morning. Low
temperatures across the northwest Sandhills will fall into the
upper 20s, while western Nebraska will be in the lower to mid 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Thorne

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.